Alert archive / Illinois / River Flood Warnings in 2010

River Flood Warning 154, NWS St. Louis, MO

May 17, 2010Brown County, Illinois

NWS St. Louis, MO issued this river flood warning at May 17, 2010, 10:51 AM CDT for Brown County, Illinois. It was in force for 18 days.

The area

The counties it named.

The facts

Issued
May 17, 2010, 10:51 AM CDT (15:51 UTC)
Expired
Jun 4, 2010, 10:40 AM CDT
In force
18 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Brown County, IL

The radar

The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at LaGrange Lock and Dam (NLGI2).

Action stage
21 ft
Minor stage
23 ft
Moderate stage
27 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05585100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 17, 6:55 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 17, 6:55 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
655 AM CDT MON MAY 17 2010

.DISCUSSION...
/440 AM CDT MON MAY 17 2010/

PRECIP ASSOCIATED WITH UPPER LOW TRACKING INTO NE MO TOOK ON A
"COOL SEASON LOOK" OVERNIGHT. WAA/ISENTROPIC LIFT ON THE EAST SIDE
OF THE SYSTEM GENERATED A BAND OF MDT/HVY RAIN AND EMBEDDED
THUNDERSTORMS THAT SLOWLY ROTATED N AND W AROUND THE LOW. REPORTS
ARE SKETCHY ATTM BUT IT WOULD APPEAR THAT SOME AREAS FROM E OF STL
TO E OF UIN PICKED UP AT LEAST AN INCH OF RAIN...WITH ISOLATED 2+
AMOUNTS LIKELY IN SOME SPOTS. THIS PRECIP HAS PRETTY MUCH ROTATED
OUT OF OUR AREA AT 09Z....ALTHOUGH S EDGE OF THE BAND CONTINUES TO
REFORM AND IS CLIPPING OUR FAR E COUNTIES.

AFOREMENTIONED UPPER LOW APPEARS TO BE ONE OF SEVERAL WEAK
CIRCULATION CENTERS ASSOCIATED WITH UPPER TROF THAT IS FORECAST TO
DRIFT ACROSS AREA TODAY. WOULD CERTAINLY THINK THAT THE WEAK LIFT
ASSOCIATED WITH THESE FEATURES...COMBINED WITH THE SOGGY AMS THAT
REMAINS LOCKED OVER AREA...SHOULD BE ENOUGH TO CONTINUE SHOWERS
OVER MOST OF THE FA THROUGHOUT THE DAY. HAVE TIED HIGHEST POPS TO
N AREAS WHERE THE UPPER LOWS WILL TRACK THROUGH DURING THE
MORNING...AND WHERE WRAP AROUND MOISTURE WILL HAVE THE GREATEST
IMPACT.

MOST ACTIVE CONVECTION OVERNIGHT HAS BEEN ASSOCIATED WITH CONVEYOR
BELT PRECIP...HOWEVER A FEW LIGHTING STRIKES ARE ALSO BEING
REPORTED WITH SHOWERS THAT HAVE REFORMED OVER MID MO. FORECAST
SOUNDINGS INDICATE A FEEBLE AMOUNT OF ELEVATED CAPE IN SATURATED
PARCELS CENTERED NEAR 85H...WITH THIS CAPE DIMINISHING FROM W TO E
DURING THE DAY. BASED ON THIS FORECAST CONTINUES A CHANCE OF
THUNDERSTORMS...WITH THIS THREAT LIMITED TO THE MORNING HOURS OVER
OUR MO COUNTIES.

FOR TONIGHT AND TUESDAY PRETTY MUCH STAYED WITH GOING FORECAST
TRENDS. TONIGHT IT STILL APPEARS THAT SOME LIGHT RAIN MAY LINGER
OVER OUR E COUNTIES...WITH GRADUAL CLEARING EXPECTED OVER CENTRAL
MO. IF THIS CLEARING DOES OCCUR WOULD THINK THAT THE LIGHT WINDS
AND SOGGY GROUND WILL MAKE FOG A DEFINITE POSSIBILITY AND HAVE
ADDED THIS MENTION TO THE FORECAST.

MAIN QUESTION FOR LATER IN THE WEEK IS HOW QUICKLY THE RAIN THREAT
WILL RETURN. GFS IS QUITE AGGRESSIVE WITH THE EWD EXPANSION OF
PRECIP ON WEDNESDAY AFTERNOON WHILE NAM HOLDS RAIN WELL WEST OF
OUR AREA...AND I BELIEVE THE TRUTH PROBABLY LIES SOMEWHERE IN
BETWEEN. IT CERTAINLY APPEARS THAT THE GFS IS SUFFERING FROM
CONVECTIVE FEEDBACK THAT IS GREATLY AMPLIFYING VORT MAX PROGGED
INTO OUR AREA WHICH LEADS TO ITS QPF BULLSEYE OVER S MO.
HOWEVER...NAM SEEMS TO TOTALLY DISCOUNT LIFT ASSOCIATED WITH
WAA/MOISTURE ADVECTION AHEAD OF THE SYSTEM. ACTUALLY...THINK THAT
ECMWF MAY BE A GOOD COMPROMISE SOLUTION AT THIS POINT.

AS FAR AS TEMPS ARE CONCERNED...WENT FOR ANOTHER VERY CHILLY MAY
DAY TODAY. WITH CLOUDS AND PRECIP HIGHS IN SOME OF OUR CENTRAL IL
COUNTIES WILL PROBABLY STRUGGLE TO REACH 60...WITH TEMPS ABOUT 5
DEGREES HIGHER OVER W AND S COUNTIES WHERE THERE SHOULD BE A
FAIR AMOUNT OF DRY TIME THIS AFTERNOON.

TRUETT

&&

.AVIATION...
/643 AM CDT MON MAY 17 2010/

UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO SWIRL OVER THE
REGION TODAY. LIFR/IFR CIGS SHOULD CONTINUE TO PREVAIL UNDER THE LOW
UNTIL EARLY AFTERNOON WHEN WHAT LITTLE DAYTIME HEATING WE CAN GET
THROUGH THE CLOUDS WILL RAISE CIGS TO LOW MVFR RANGE. SCATTERED TO
NUMEROUS SHOWERS WILL CONTINUE THROUGH THE DAY AS WELL. HEAVIER
SHOWERS COULD CERTAINLY BRING VSBYS DOWN TO IFR. SOME CLEARING IS
POSSIBLE TONIGHT AS DRIER AIR WORKS ITS WAY IN BEHIND THE SYSTEM.
HOWEVER...WINDS WILL BE LIGHT AND ANY BREAKING UP OF THE CLOUDS
WILL LIKELY PRODUCE FOG.

SPECIFICS FOR KSTL...
WITH LIFR CIGS ALL THE WAY BACK INTO CENTRAL MO...I DON'T SEE MUCH
HOPE FOR IMPROVEMENT THIS MORNING. ADDITIONALLY...ANOTHER AREA OF
SHOWERS IS BUILDING THROUGH CENTRAL TOWARD EASTERN MISSOURI...SO
THE DRY TIME MAY BE LIMITED THIS MORNING. SHOULD SEE SOME
IMPROVEMENT INTO THIS AFTERNOON DUE TO A LITTLE DAYTIME
HEATING...BUT WOULD BE SURPRISED IF CIGS RISE ABOVE LOW MVFR
ESPECIALLY WITH MORE SHOWERS ROTATING AROUND THE LOW DOWN INTO THE
METRO AREA DURING THE AFTERNOON.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 17, 6:26 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
626 AM CDT MON MAY 17 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
626 AM CDT MON MAY 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

MODERATE TO MAJOR FLOODING IS OCCURRING ON PARTS OF THE MISSISSIPPI
AND MISSOURI RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA WEDNESDAY INTO
FRIDAY.

MODERATE TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON PARTS OF
THE MISSISSIPPI AND MISSOURI RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Local storm report, May 17, 7:47 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
747 AM CDT MON MAY 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     HEAVY RAIN       3 SE MOUNT STERLING     39.95N  90.72W
05/17/2010  M1.90 INCH       BROWN              IL   TRAINED SPOTTER

&&

CARNEY
Local storm report, May 17, 8:07 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 AM CDT MON MAY 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     HEAVY RAIN       CARLINVILLE             39.28N  89.88W
05/17/2010  M2.49 INCH       MACOUPIN           IL   CO-OP OBSERVER

&&

SIPPRELL
Local storm report, May 17, 8:14 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
814 AM CDT MON MAY 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     HEAVY RAIN       EDWARDSVILLE            38.80N  89.97W
05/17/2010  M2.22 INCH       MADISON            IL   CO-OP OBSERVER

&&

SIPPRELL
Local storm report, May 17, 8:20 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 AM CDT MON MAY 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HEAVY RAIN       GREENFIELD              39.34N  90.21W
05/17/2010  M2.29 INCH       GREENE             IL   CO-OP OBSERVER

            24-HOUR TOTAL

&&

SIPPRELL
Local storm report, May 17, 10:19 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 AM CDT MON MAY 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     HEAVY RAIN       SPANISH LAKE            38.79N  90.21W
05/17/2010  M2.70 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL OF 2.7 INCHES

&&

GKS
Local storm report, May 17, 10:24 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 AM CDT MON MAY 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     HEAVY RAIN       GIRARD                  39.45N  89.78W
05/17/2010  M3.00 INCH       MACOUPIN           IL   EMERGENCY MNGR

            24 HOUR RAINFALL TOTAL OF 3 INCHES...MILL CREEK OUT OF
            ITS BANKS AT OAK LEAF COUNTRY CLUB

&&

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 10:51 PM CDTAreal Flood AdvisoryLSXKnox, Lewis, Marion, Pike, Ralls, Shelby and 1 more6 hr
May 17, 10:19 AM CDTRiver Flood WarningLSXLewis47 hr
May 17, 12:53 AM CDTFlash Flood WarningLSXAdams6 hr
May 17, 1:42 AM CDTFlash Flood WarningLSXMadison6 hr
May 17, 5:34 AM CDTAreal Flood AdvisoryLSXBrown6 hr
May 17, 5:35 AM CDTAreal Flood AdvisoryLSXGreene, Jersey, Macoupin, Montgomery6 hr
May 17, 7:02 AM CDTAreal Flood AdvisoryLSXAdams4 hr
May 17, 7:30 AM CDTFlash Flood WarningLSXMadison4 hr
May 17, 10:51 AM CDTRiver Flood WarningLSXMorgan, Pike17 days
May 17, 10:51 AM CDTRiver Flood WarningLSXPike, Scott61 days
May 17, 11:56 AM CDTAreal Flood AdvisoryLSXMacoupin6 hr

Nearby

River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.